Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 22, 2013, 1:36 AM CDT for Allamakee County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 1:36 AM CDT (06:36 UTC)
- Expired
- Jun 22, 2013, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Allamakee County, IA
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:35 AM CDT | FLASH FLOOD | Waukon, IA | SEWER STATIONS IN WAUKON UNABLE TO KEEP UP WITH RATE OF RAINFALL |
| Jun 22, 4:00 AM CDT | HEAVY RAIN 4.5 | Waukon, IA | 24 HOUR RAINFALL TOTAL |
| Jun 22, 5:06 AM CDT | HEAVY RAIN 1.5 | Waukon, IA | OVER PAST HOUR. CLOSE TO 3 INCHES SINCE MIDNIGHT AT COURTHOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -483 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
992
WGUS53 KARX 220636
FFWARX
IAC005-221230-
/O.NEW.KARX.FF.W.0017.130622T0636Z-130622T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
136 AM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLAMAKEE COUNTY IN NORTHEAST IOWA...
* UNTIL 730 AM CDT
* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. BETWEEN 1 AND 2 INCHES HAS FALLEN...ANOTHER 1 TO 2
INCHES IS POSSIBLE OVER THE NEXT 3 HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LANSING...WAUKON...HARPERS FERRY AND NEW ALBIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4326 9160 4350 9160 4350 9122 4345 9123
4342 9120 4339 9120 4337 9122 4335 9120
4332 9111 4326 9106 4323 9107 4316 9115
$$
ZT2 follow-up statements
852
WGUS73 KARX 220737
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
237 AM CDT SAT JUN 22 2013
IAC005-221230-
/O.CON.KARX.FF.W.0017.000000T0000Z-130622T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-
237 AM CDT SAT JUN 22 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ALLAMAKEE COUNTY UNTIL
730 AM CDT...
AT 236 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. IN
THE CITY OF WAUKON...THE SEWER STATIONS ARE HAVING A DIFFICULT TIME
KEEPING UP WITH THE RATE OF RAINFALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LANSING...WAUKON...HARPERS FERRY AND NEW ALBIN.
AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE OVER THE NEXT FEW HOURS AS
STORMS CONTINUE TO SLOWLY MOVE ACROSS THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4326 9160 4350 9160 4350 9122 4345 9123
4342 9120 4339 9120 4337 9122 4335 9120
4332 9111 4326 9106 4323 9107 4316 9115
$$
ZT081
WGUS73 KARX 220921
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
421 AM CDT SAT JUN 22 2013
IAC005-221230-
/O.CON.KARX.FF.W.0017.000000T0000Z-130622T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-
421 AM CDT SAT JUN 22 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ALLAMAKEE COUNTY UNTIL
730 AM CDT...
ANOTHER ROUND OF THUNDERSTORMS WAS MOVING INTO ALLAMAKEE COUNTY AS
OF 415 AM. COMBINED WITH RAINFALL FROM EARLY THIS EVENING AND WHAT
FELL ON FRIDAY MORNING...RUNOFF WILL LEAD TO RAPIDLY RISING WATER
LEVELS IN SMALLER CREEKS AND STREAMS.
THE SHERIFF DEPARTMENT HAS NOT RECEIVED ANY REPORTS OF FLOODING BUT
GIVEN THE NATURE OF THE MORNING AND DARKNESS...IT COULD STILL OCCUR
SO USE CAUTION WHEN TRAVELING THIS MORNING. MOVE TO HIGH GROUND.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LANSING...WAUKON...HARPERS FERRY AND NEW ALBIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4326 9160 4350 9160 4350 9122 4345 9123
4342 9120 4339 9120 4337 9122 4335 9120
4332 9111 4326 9106 4323 9107 4316 9115
$$
SHEAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:13 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 22, 12:13 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 AM CDT SAT JUN 22 2013
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 355 PM CDT FRI JUN 21 2013
AT 3 PM...A THUNDERSTORM COMPLEX WAS LOCATED OVER EASTERN SOUTH
DAKOTA. THE HRRR SEEMS TO BE HANDLING THIS SYSTEM THE BEST THIS
AFTERNOON. IT SHOWS THAT THIS SYSTEM WILL MOVE NORTHEAST INTO
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS
AFTERNOON AND EARLY EVENING. THIS SYSTEM IS INITIALLY FOLLOWING THE
SHORT WAVE TROUGH. HOWEVER AS THE LOW LEVEL JET STRENGTHENS THIS
EVENING AND STRONG 850 MB MOISTURE TRANSPORT WILL MOVE INTO THE
FORECAST AREA. EXPECT SOME DEVELOPMENT ALONG THE ADVANCING WARM
FRONT ON THE SOUTH OF THIS PERIPHERY OF THIS SYSTEM. MLCAPES ALONG
THIS BOUNDARY CLIMB TO AROUND 5000 J/KG LATE THIS AFTERNOON AND
THEN CONTINUES INTO THE EARLY EVENING. WHILE THE 0-6 KM SHEAR IS
NOT FAVORABLE FOR SUPERCELLS...THE 0-3 KM BULK SHEAR IS OVER
40 KNOTS AND IT WILL BE FAVORABLE FOR DAMAGING WINDS. IN ADDITION
WITH DCAPES OVER 1500 J/KG...THIS WOULD ALSO MAKE IT FAVORABLE FOR
THE STORMS TO PRODUCE DAMAGING WINDS. CURRENTLY EXPECTING THE
CURRENT CONVECTION TO EVOLVE INTO 1 OR MORE BOW ECHOS AS THEY
BECOME MORE COLD POOL DOMINANT...AND THESE LINES WOULD LIKELY MOVE
ALONG OR NORTH OF THE INTERSTATE 90 CORRIDOR BETWEEN 22.03Z AND
22.09Z. HOWEVER IF THE BOUNDARY DOES NOT LIFT AS FAR NORTH AS THE
MESO MODELS INDICATE...THIS CONVECTION COULD POTENTIALLY BE
FURTHER SOUTH TONIGHT.
FLASH FLOODING IS ALSO A CONCERN TONIGHT AS WARM CLOUD LAYER
DEPTHS CLIMB INTO THE 4 TO 4.5 KM RANGE AND PRECIPITABLE WATER
VALUES CLIMB INTO THE 1.8 TO 2.0 INCH RANGE. WITH THE LOW LEVEL
JET CONTINUING TO IMPINGE ON THE FRONT NEAR THE MINNESOTA AND IOWA
BORDER...EXPECT CONVECTION TO CONTINUE TO DEVELOP ACROSS EASTERN
NEBRASKA...WESTERN IOWA AND SOUTHWEST MINNESOTA THROUGHOUT THE
NIGHT. THIS CONVECTION WOULD THEN TRAIN INTO THE FORECAST AREA
WITH THE MEAN WIND. WOULD NOT BE SHOCKED TO SEE 3 TO 5 INCHES OF
RAIN FALL ACROSS PARTS OF THE AREA TONIGHT. THERE MAY BE EVEN SOME
LOCALLY HIGHER AMOUNTS. THIS LOOKS LIKE A CLASSIC MADDOX WARM
FRONTAL FLASH FLOOD EVENT. DUE TO THIS...ISSUED A FLASH FLOOD
WATCH FOR TONIGHT AND SATURDAY MORNING. THE SHOWERS AND
THUNDERSTORMS WILL GRADUALLY DIMINISH ON SATURDAY MORNING AS THE
LOW LEVEL JET WEAKENS.
ON SATURDAY AFTERNOON...THE MODELS SHOW THAT THE WARM FRONT WILL MOVE
NORTHWARD TOWARD THE INTERSTATE 94 CORRIDOR. WITH THERE NOT MUCH
MOISTURE CONVERGENCE ALONG THIS FRONT AND SOME CAPPING
ALOFT...THERE IS A POTENTIAL THAT THE COULD BE SOME DRY HOURS.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 355 PM CDT FRI JUN 21 2013
ON SATURDAY NIGHT...MANY OF THE DETERMINISTIC MODELS SUGGEST THAT
THE 850 MB MOISTURE TRANSPORT WILL SHIFT NORTHEAST OF THE AREA BY
LATE EVENING. AS A RESULT...MANY OF THESE MODELS HAS THE FORECAST
AREA DRYING OUT DURING THE 23.06Z TO 23.12Z TIME FRAME. IF THIS
TREND CONTINUES...MAY HAVE TO LOWER OR POSSIBLY TAKE THESE
PRECIPITATION CHANCES OUT OF THE FORECAST.
FROM SUNDAY INTO TUESDAY...THE MODELS CONTINUE TO STRUGGLE WITH
THE LOCATION OF THE FRONT AND WHERE MESOSCALE COMPLEXES MAY
DEVELOP. AS A RESULT...THE FORECAST CONFIDENCE FOR THE TIMING AND
LOCATION OF THE PRECIPITATION IS NOT AS CERTAIN. DUE TO
THIS...STAYED WITH THE CONSALL PRECIPITATION CHANCES AND ALSO WITH
THEIR MAXIMUM AND MINIMUM TEMPERATURES. ON ANY OF THESE
DAYS...TEMPERATURES COULD EASILY CLIMB INTO THE LOWER 90S IF
ENOUGH SUNSHINE CAN OCCUR.
FROM WEDNESDAY INTO FRIDAY...THE DETERMINISTIC MODELS ARE SHOWING
THAT THE UPPER LEVEL RIDGE WILL RETROGRADE INTO THE WESTERN UNITED
STATES AND WESTERN CANADA. THIS IS IN RESPONSE TO A MODERATE
MADDEN JULIAN OSCILLATION MOVING TOWARD THE INTERNATIONAL DATELINE.
WHEN THIS OCCURS IN SUMMER...CLIMATE PREDICTION CENTER COMPOSITES
FAVOR ABOVE NORMAL TEMPERATURE ANOMALIES ACROSS THE WESTERN UNITED
STATES. AS A RESULT...CONFIDENCE IS HIGH THAT THIS WILL
OCCUR...BUT THE EXACT TIME WHEN THIS WILL ULTIMATELY TAKE PLACE IS
STILL A BIT UNCERTAIN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1212 AM CDT SAT JUN 22 2013
CONVECTION HAS BEEN STEADILY INCREASING SOUTH OF THE TAF SITES
THIS EVENING AS THE LOW LEVEL JET INTERSECTS THE SURFACE BOUNDARY
SITTING ACROSS NORTHEAST IOWA. EXPECT TO SEE THIS AREA FILL IN
WITH CONVECTIVE ACTIVITY AND LIFT TO THE NORTH AND THEN MERGE WITH
THE ACTIVITY COMING IN FROM SOUTHERN MINNESOTA. THIS ACTIVITY
SHOULD THEN PROGRESS EAST ACROSS THE REGION DURING THE LATE NIGHT
HOURS INTO EARLY SATURDAY MORNING. CAN NOT RULE OUT SOME GUSTY
WINDS UNTIL THE MAIN BAND OF STORMS FROM THE WEST PASSES THROUGH
ALONG WITH IFR CONDITIONS IN THE RAIN. ONCE THE MAIN BAND GOES
THROUGH SHOULD CONTINUE TO SEE SOME SHOWERS AND OCCASIONAL
THUNDERSTORMS FOR A COUPLE OF HOURS WITH MVFR CONDITIONS POSSIBLE.
EXPECTING A RETURN TO VFR CONDITIONS ONCE THE RAIN ENDS AND THEN
THE QUESTION BECOMES WHEN AND WHERE THE NEXT ROUND OF CONVECTION
WILL FORM. THE 21.12Z HI-RES ARW HAS BEEN DOING A DECENT JOB IN
THIS PATTERN AND SHOWS THE SURFACE BOUNDARY REMAINING SOUTH OF THE
TAF SITES WITH ACTIVITY DEVELOPING IN THE LATE AFTERNOON AND
CONTINUING INTO THE EVENING AS THE NEXT SHORT WAVE TROUGH COMES
TOWARD THE AREA. CONFIDENCE ON THE TIMING AND PLACEMENT OF THIS IS
NOT HIGH ENOUGH TO GO BEYOND A VCTS AT THIS TIME.
&&
.HYDROLOGY...TONIGHT INTO SATURDAY
ISSUED AT 355 PM CDT FRI JUN 21 2013
OVERNIGHT 1 TO 2 INCHES OF RAIN FELL ACROSS SOUTHEAST
MINNESOTA...AND WEST CENTRAL AND NORTH CENTRAL WISCONSIN...AND
2 TO 4 INCHES FELL ACROSS NORTHEAST IOWA...AND SOUTHWEST AND
CENTRAL WISCONSIN. THIS CAUSED RIVER FLOOD WARNINGS TO BE ISSUED
ALONG THE BLACK AND KICKAPOO RIVERS IN WESTERN WISCONSIN. AS A
STRONG LOW LEVEL JET BRINGS ABUNDANT MOISTURE INTO THE AREA
TONIGHT. EXPECT THAT 3 TO 5 INCHES MAY FALL ACROSS PARTS OF THE
AREA TONIGHT. A FEW LOCAL SPOTS MAY SEE EVEN HIGHER AMOUNTS.
THINKING THAT THE BEST CHANCES ARE ALONG AND NORTH OF THE
INTERSTATE 90 CORRIDOR. HOWEVER THERE IS STILL SOME UNCERTAINTY IN
THIS. THIS ADDITIONAL RAIN WILL LIKELY RESULT IN SOME FLASH
FLOODING TONIGHT. AS A RESULT...WENT WITH A FLASH FLOOD WATCH FOR
THE ENTIRE AREA TONIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ017-029-
032>034-041>044-053>055-061.
MN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ008>011-018-
019-029-030.
&&
SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNEHazardous weather outlook, Jun 21, 2:35 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT FRI JUN 21 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-221000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 235 PM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT FLASH FLOOD WATCH THROUGH SATURDAY MORNING. ANOTHER THUNDERSTORM CLUSTER WILL TRACK ACROSS THE REGION TONIGHT. HEAVY RAINS AND STRONG TO DAMAGING WINDS ARE EXPECTED. FLASH FLOODING COULD RESULT. HAIL WILL ALSO BE POSSIBLE. STORM CHANCES WILL INCREASE AFTER 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLASH FLOOD WATCH SATURDAY MORNING. EXPECT PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS AT TIMES WELL INTO NEXT WEEK. DUE TO UNCERTAINTY IN TIMING AND LOCATION...FORECAST DETAIL WILL BE ADDED AS EACH ROUND OF STORMS GETS CLOSER. AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH EARLY NEXT WEEK. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS CURRENTLY SCHEDULED. SHEA/RIECK
In the hours before
Special weather statement, Jun 21, 9:08 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 908 PM CDT FRI JUN 21 2013 MNZ079-WIZ029-032>034-220300- BUFFALO-CLARK-JACKSON-TREMPEALEAU-WABASHA- 908 PM CDT FRI JUN 21 2013 ...STRONG THUNDERSTORMS APPROACHING BUFFALO...CLARK...JACKSON...TREMPEALEAU AND WABASHA COUNTIES... AT 906 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 35 MILES NORTH OF THE BIG SWAMP AREA TO LAKE CITY...MOVING EAST AT 50 MPH. WIND GUSTS UP TO 50 MPH AND HEAVY RAIN MAY ACCOMPANY THESE THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... WABASHA...KELLOGG...ALMA...MONDOVI AND MODENA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN. THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A BUILDING. DTJ
Special weather statement, Jun 21, 9:53 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 953 PM CDT FRI JUN 21 2013 WIZ017-029-032>034-220345- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU- 953 PM CDT FRI JUN 21 2013 AT 949 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 19 MILES WEST OF JUNCTION TO 6 MILES WEST OF PRAAG...MOVING EAST AT 45 MPH. WIND GUSTS OF UP TO 40 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... STRUM...ARCADIA...OSSEO...INDEPENDENCE...WHITEHALL AND THORP. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DTJ
Special weather statement, Jun 21, 10:33 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1033 PM CDT FRI JUN 21 2013 WIZ029-032>034-220430- BUFFALO-CLARK-JACKSON-TREMPEALEAU- 1033 PM CDT FRI JUN 21 2013 AT 1029 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MEAD LAKE TO PIGEON FALLS...MOVING EAST AT 50 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... GREENWOOD...NEILLSVILLE...BLACK RIVER FALLS...SHORTVILLE AND MILLSTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DTJ
Special weather statement, Jun 21, 11:52 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1152 PM CDT FRI JUN 21 2013 IAZ008>011-MNZ094>096-220645- ALLAMAKEE-FILLMORE-HOUSTON-HOWARD-MITCHELL-MOWER-WINNESHIEK- 1152 PM CDT FRI JUN 21 2013 ...THUNDERSTORMS WITH HEAVY RAINFALL OVERNIGHT... AT 1145 PM...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN FROM NEAR ALBERT LEA EAST TO DECORAH...MOVING GRADUALLY NORTHEAST AT 20 MPH. HEAVY RAIN AND TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... LYLE...LE ROY...ADAMS...MABEL...PRESTON...LIME SPRINGS...CRESCO...ST ANSGAR...HARMONY AND CANTON. HEAVY RAIN COULD LEAD TO FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. ZT
Special weather statement, Jun 22, 12:43 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1243 AM CDT SAT JUN 22 2013 IAZ010-011-030-WIZ053>055-061-220645- ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-RICHLAND-VERNON-WINNESHIEK- 1243 AM CDT SAT JUN 22 2013 AT 1235 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WAUKON TO HARPERS FERRY TO RED OAK RIDGE...MOVING NORTHEAST AT 15 MPH. HEAVY RAIN AND LIGHTNING WILL ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS IMPACTED INCLUDE... MUSCODA...LANSING AND RICHLAND CENTER. HEAVY RAIN COULD LEAD TO FLOODING OR A PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH NOON TODAY. WETENKAMP
Special weather statement, Jun 22, 12:48 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1248 AM CDT SAT JUN 22 2013 IAZ008>010-MNZ094-095-220645- FILLMORE-HOWARD-MITCHELL-MOWER-WINNESHIEK- 1248 AM CDT SAT JUN 22 2013 AT 1240 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AUSTIN...TO GRAND MEADOW...TO HARMONY...MOVING NORTHEAST AT 10 MPH. HEAVY RAIN WILL ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS IMPACTED INCLUDE... AUSTIN...BROWNSDALE...GRAND MEADOW...HARMONY...SPRING VALLEY AND CANTON. HEAVY RAIN COULD LEAD TO FLOODING OR A PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON TODAY. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:33 AM CDT | Flash Flood Warning | ARX | Winneshiek | 6 hr |
| Jun 22, 1:52 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 53 min |
| Jun 22, 4:16 AM CDT | River Flood Warning | ARX | Allamakee | 4 days |
| Jun 22, 4:31 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 44 min |
| Jun 22, 6:39 AM CDT | Flash Flood Warning | ARX | Clayton | 4 hr |
| Jun 22, 7:35 AM CDT | Flash Flood Warning | ARX | Allamakee | 3 hr |
| Jun 22, 9:17 AM CDT | River Flood Warning | ARX | Clayton | 27 hr |
| Jun 22, 9:17 AM CDT | River Flood Warning | ARX | Clayton | 36 hr |
| Jun 22, 10:28 AM CDT | Areal Flood Advisory | ARX | Allamakee, Clayton | 21 hr |
| Jun 22, 6:33 PM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.